Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 10, 2021, 4:00 AM CDT for Meade County, Seward County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 4:00 AM CDT (09:00 UTC)
- Expired
- Jul 10, 2021, 4:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Dodge City, KS
Counties Meade County, KS, Seward County, KS
The radar
The Dodge City radar (KDDC), 77 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2169 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
253
WWUS83 KDDC 100900
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
400 AM CDT Sat Jul 10 2021
KSZ076-077-086-087-100930-
Gray KS-Seward KS-Meade KS-Haskell KS-
400 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEWARD...
NORTHWESTERN MEADE...SOUTHWESTERN GRAY AND SOUTHEASTERN HASKELL
COUNTIES UNTIL 430 AM CDT...
At 359 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tice, moving southeast at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Meade, Sublette, Kismet, Copeland, Tice, Meade State Park, Missler
and Plains.
LAT...LON 3748 10095 3765 10064 3733 10027 3714 10040
3713 10095
TIME...MOT...LOC 0859Z 319DEG 31KT 3747 10074
$$
JJOHNSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:19 AM CDT, 41 minutes earlier.
Area forecast discussion, Jul 10, 3:19 AM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 319 AM CDT Sat Jul 10 2021 ...Updated short and long term sections... .SHORT TERM...(Today and tonight) Issued at 318 AM CDT Sat Jul 10 2021 A cold front will move through the area this morning shifting winds to the north. Mostly cloudy skies will be expected this morning with decreasing cloudiness as the day progresses. There will be a slight chance of thunderstorms across south central Kansas this afternoon, but most of the activity looks to remain east of the area. Dry conditions are forecast for tonight with mostly clear skies. As for temperatures, highs today look to reaching to the upper 80s with lows tonight ranging from the upper 50s across west central Kansas to mid 60s across south central Kansas. .LONG TERM...(Sunday through Friday) Issued at 318 AM CDT Sat Jul 10 2021 Sunday through Tuesday looks dry as we will be between systems. The next system is expected mid week when an upper level shortwave is expected to move southeast into the area. This will push a cold front through the area with an increase cloudiness and precipitation chances across the CWA. Models then suggest another wave moving through the area late week. But this will need to be watched as future model runs come in. As for temperatures, highs will only reach into the upper 80s Sunday with 90s expected for the remainder of the forecast period. The hottest day looks to be on Tuesday where highs look to reach into the upper 90s. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1201 AM CDT Sat Jul 10 2021 A few thunderstorms will be possible across the GCK and DDC terminal for the next few hours. Otherwise expect VFR conditions. A cold front will move through the area this morning shifting winds to the north. && .PRELIMINARY POINT TEMPS/POPS... DDC 89 63 88 59 / 10 0 0 0 GCK 86 59 85 56 / 10 0 0 0 EHA 86 61 85 60 / 0 10 0 0 LBL 88 61 87 60 / 10 0 0 0 HYS 86 61 83 57 / 20 0 0 0 P28 90 66 88 62 / 40 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Jul 10, 3:24 AM CDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 324 AM CDT Sat Jul 10 2021 KSZ030-031-043>046-061>066-074>081-084>090-110830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 324 AM CDT Sat Jul 10 2021 /224 AM MDT Sat Jul 10 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A slight chance of thunderstorms will be possible across south central Kansas late this afternoon into this evening. The strongest storms will be capable of producing small hail and damaging winds. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- A chance of thunderstorms will be possible during the mid to late part of next week. It is too early to tell if any of these storms will be severe. Days 2-7 Hazards ---------------- * Sunday No hazards. * Monday No hazards. * Tuesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk * Friday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 10, 2:37 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Dodge City KS
237 AM CDT Sat Jul 10 2021
KSZ064-077>080-100815-
Gray KS-Hodgeman KS-Kiowa KS-Edwards KS-Ford KS-
237 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR FORD...NORTHWESTERN KIOWA...
SOUTHERN HODGEMAN...EAST CENTRAL GRAY AND SOUTHWESTERN EDWARDS
COUNTIES UNTIL 315 AM CDT...
At 237 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dodge City, moving southeast at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Dodge City, Bucklin, Spearville, Mullinville, Ford, Offerle, Ensign,
Bloom, Kingsdown, Howell, Wright, Bellefont, Windhorst and Ft. Dodge.
LAT...LON 3748 10005 3776 10033 3808 10002 3804 9961
3769 9937 3747 9957
TIME...MOT...LOC 0737Z 295DEG 30KT 3778 9997
JJOHNSONSpecial weather statement, Jul 10, 2:58 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Dodge City KS
258 AM CDT Sat Jul 10 2021
KSZ062-063-100830-
Finney KS-Kearny KS-
258 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEARNY AND
SOUTHWESTERN FINNEY COUNTIES UNTIL 330 AM CDT...
At 258 AM CDT, Doppler radar was tracking a strong thunderstorm near
Deerfield, moving southeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Garden City, Lakin, Holcomb, Deerfield and Plymell.
LAT...LON 3801 10130 3815 10116 3803 10068 3774 10067
3774 10115
TIME...MOT...LOC 0758Z 308DEG 24KT 3803 10116
JJOHNSONSpecial weather statement, Jul 10, 3:15 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Dodge City KS
315 AM CDT Sat Jul 10 2021
KSZ030-031-043>046-100900-
Rush KS-Trego KS-Lane KS-Ellis KS-Scott KS-Ness KS-
315 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NESS...NORTHERN SCOTT...TREGO...
NORTHWESTERN PAWNEE...LANE...RUSH AND ELLIS COUNTIES UNTIL 400 AM
CDT...
At 315 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Ellis to near Healy. Movement
was southeast at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Hays, Scott City, Ellis, Wakeeney, Ness City, La Crosse, Victoria,
Dighton, Walker, Bazine, Catherine, Ransom, Schoenchen, McCracken,
Ogallah, Utica, Collyer, Liebenthal, Alamota and Alexander.
LAT...LON 3861 9904 3829 9967 3829 10067 3860 10113
3870 10110 3870 10016 3913 10015 3913 9904
TIME...MOT...LOC 0815Z 300DEG 52KT 3903 9951 3858 10059
JJOHNSONSpecial weather statement, Jul 10, 3:27 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Dodge City KS
327 AM CDT Sat Jul 10 2021
KSZ063-076-077-087-100900-
Gray KS-Finney KS-Meade KS-Haskell KS-
327 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FINNEY...
NORTHWESTERN MEADE...SOUTHWESTERN GRAY AND HASKELL COUNTIES UNTIL 400
AM CDT...
At 327 AM CDT, Doppler radar was tracking a strong thunderstorm near
Plymell, moving southeast at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Sublette, Satanta, Montezuma, Copeland, Tice and Plymell.
LAT...LON 3777 10108 3790 10086 3760 10041 3739 10062
3739 10108
TIME...MOT...LOC 0827Z 319DEG 37KT 3777 10093
JJOHNSONSpecial weather statement, Jul 10, 3:38 AM CDT, 22 minutes before
Special Weather Statement National Weather Service Dodge City KS 338 AM CDT Sat Jul 10 2021 KSZ062-063-077-100915- Gray KS-Finney KS-Kearny KS- 338 AM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KEARNY...WESTERN FINNEY AND NORTHWESTERN GRAY COUNTIES UNTIL 415 AM CDT... At 338 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Holcomb, moving southeast at 40 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Garden City and Holcomb. LAT...LON 3808 10119 3824 10109 3813 10051 3782 10072 TIME...MOT...LOC 0838Z 295DEG 45KT 3813 10106 JJOHNSON
Special weather statement, Jul 10, 4:00 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
400 AM CDT Sat Jul 10 2021
KSZ076-077-086-087-100930-
Gray KS-Seward KS-Meade KS-Haskell KS-
400 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEWARD...
NORTHWESTERN MEADE...SOUTHWESTERN GRAY AND SOUTHEASTERN HASKELL
COUNTIES UNTIL 430 AM CDT...
At 359 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tice, moving southeast at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Meade, Sublette, Kismet, Copeland, Tice, Meade State Park, Missler
and Plains.
LAT...LON 3748 10095 3765 10064 3733 10027 3714 10040
3713 10095
TIME...MOT...LOC 0859Z 319DEG 31KT 3747 10074
JJOHNSONThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:37 PM CDT | Special Weather Statement | DDC | Scott | 38 min |
| Jul 9, 10:59 PM CDT | Special Weather Statement | DDC | Scott | 31 min |
| Jul 9, 11:12 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 48 min |
| Jul 9, 11:18 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Lane, Scott | 57 min |
| Jul 9, 11:33 PM CDT | Special Weather Statement | DDC | Ness | 27 min |
| Jul 9, 11:54 PM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 36 min |
| Jul 9, 11:56 PM CDT | Special Weather Statement | DDC | Finney | 34 min |
| Jul 10, 12:01 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 44 min |
| Jul 10, 12:07 AM CDT | Areal Flood Advisory | DDC | Scott | 4 hr |
| Jul 10, 12:23 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Gray, Haskell, Kearny | 52 min |
| Jul 10, 12:33 AM CDT | Special Weather Statement | DDC | Grant, Gray, Haskell, Hodgeman | 27 min |
| Jul 10, 1:09 AM CDT | Special Weather Statement | DDC | Gray | 66 min |
| Jul 10, 1:21 AM CDT | Special Weather Statement | DDC | Grant, Haskell, Seward, Stevens | 39 min |
| Jul 10, 1:26 AM CDT | Special Weather Statement | DDC | Ford | 64 min |
| Jul 10, 1:45 AM CDT | Special Weather Statement | DDC | Finney, Lane, Scott | 45 min |
| Jul 10, 2:29 AM CDT | Special Weather Statement | DDC | Finney | 31 min |
| Jul 10, 2:37 AM CDT | Special Weather Statement | DDC | Ford | 38 min |
| Jul 10, 2:58 AM CDT | Special Weather Statement | DDC | Finney | 32 min |
| Jul 10, 3:15 AM CDT | Special Weather Statement | DDC | Ellis, Lane, Ness, Rush, Scott, Trego | 45 min |
| Jul 10, 3:27 AM CDT | Special Weather Statement | DDC | Haskell | 33 min |
| Jul 10, 3:38 AM CDT | Special Weather Statement | DDC | Finney | 37 min |
| Jul 10, 4:34 AM CDT | Special Weather Statement | DDC | Haskell | 41 min |
| Jul 10, 6:55 AM CDT | Special Weather Statement | DDC | Meade | 35 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.